Wyoming, 2011

Hail in Wyoming, June 8, 2011

June 8, 2011 · NWS RIW · 5 events in 1 county or zone

A developing low pressure system helped to initiate severe thunderstorms over Natrona County during the early evening hours of June 8. The largest hail reported was two inches in diameter north of Bar Nunn.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A developing low pressure system helped to initiate severe thunderstorms over Natrona County during the early evening hours of June 8. The largest hail reported was two inches in diameter north of Bar Nunn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 8, 2:55 PM MST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 8, 2:55 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT WED JUN 8 2011

SHORT TERM...TONIGHT THROUGH SATURDAY
ACTIVE AFTERNOON AS AFTERNOON HEATING IS COMBINING WITH
APPROACHING TROUGH DYNAMICS AND SEVERAL JET STREAKS. STORMS WITH
VERY HEAVY RAIN ARE FIRING FROM THE EAST SLOPE OF THE ABSAROKAS
INTO THE WESTERN PART OF THE BIGHORN BASIN. SCATTERED
THUNDERSTORMS ALSO FIRING ACROSS THE WEST WITH MORE ISOLATED
COVERAGE FURTHER EAST. FFMP IS ALREADY REPORTING UP TO AN INCH IN
A FEW AREAS AROUND MEETEETSE TO PITCHFORK. HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE THE REST OF NORTH CENTRAL WYOMING WESTWARD
TO THE ABSAROKAS AND SOUTH TO DUBOIS AND THE OWL CREEKS. POTENTIAL
FOR UP TO AN INCH EXISTS WITH LOCALLY HIGHER AMOUNTS THROUGH THE
NIGHT. THE WIND RIVER BASIN MAY NEED TO BE ADDED LATER TO THE
FLASH FLOOD WATCH AS THE TROUGH DYNAMICS SPREAD FURTHER SOUTHEAST
WITH THE APPROACH OF THE NEXT JET STREAK. UPPER LOW LOOKS LIKE IT
WILL TRACK RIGHT THROUGH THE WIND RIVER BASIN ON THURSDAY WITH
CONSIDERABLE SHOWERS AND AT LEAST ISOLATED TO SCATTERED
THUNDERSTORM COVERAGE ACROSS THE ENTIRE AREA. ENHANCEMENT EXPECTED
ALONG THE TRACK OF THE MID LEVEL CIRCULATION. GRADUAL IMPROVEMENT
THURSDAY NIGHT WITH A DRY DAY FRIDAY IN MOST AREAS. SOME RESIDUAL
MOISTURE WILL LIKELY ALLOW FOR A FEW STORMS TO FIRE LATE IN THE
DAY ACROSS THE NORTHWEST MOUNTAINS. NEXT DISTURBANCE APPROACHES
SATURDAY FOR ANOTHER ROUND OF SCATTERED LATE DAY THUNDERSTORMS IN
THE MOUNTAINS AND AT LEAST ISOLATED ELSEWHERE. COOL TODAY AND
FRIDAY THEN RETURNING TO NEAR NORMAL TEMPERATURES SATURDAY. A COOL
TO COLD START TO THE DAY FRIDAY MORNING.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THROUGH THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO SHOW WEAK
TROUGHINESS OVER THE WEST...AND STRONG RIDGING OVER THE SOUTH
CENTRAL/SOUTHEAST STATES. WEAK SHORTWAVE TROUGHS COULD PERIODICALLY
IMPACT THE FORECAST AREA DURING THE EXTENDED...BUT MEDIUM RANGE
MODELS ARE HAVING A DIFFICULTY IN TIMING AND LOCATION OF THESE
SYSTEMS.

ONE OF THESE SYSTEMS IS PROJECTED TO IMPACT THE AREA
SATURDAY/SATURDAY NIGHT. THE BEST FORCING AND MOISTURE CURRENTLY IS
PROGGED TO BE NORTH OF THE AREA...WITH THE BEST SHOT AT
PRECIPITATION IN THE FORECAST AREA OVER THE NORTHWEST AND
NORTHERN SECTIONS. THE ASSOCIATED WEAK COLD FRONT IS EXPECTED TO
MOVE ACROSS LATE SATURDAY/SATURDAY NIGHT. OTHER DISTURBANCES COULD
AFFECT THE AREA SUNDAY AND MONDAY. GLOBAL MODELS ARE HINTING AT A
STRONGER SYSTEM SLIDING SOUTHEAST OUT OF BRITISH COLUMBIA
IMPACTING THE NORTHERN ROCKIES IN THE TUESDAY THROUGH THURSDAY
TIMEFRAME NEXT WEEK. HOWEVER...LARGE DISCREPANCIES EXIST THIS FAR
OUT.

TEMPERATURES IN THE EXTENDED ARE EXPECTED TO GENERALLY BE SLIGHTLY
BELOW AVERAGE. SOME HIGHS COULD BE AS MUCH AS 15 DEGREES BELOW
AVERAGE...BUT WILL NOT GO THAT COOL YET.

AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE FORECAST
AREA THROUGH THE OVERNIGHT HOURS. STRONGER STORMS ARE POSSIBLE OVER
NATRONA AND JOHNSON COUNTIES...AS WELL AS WESTERN WYOMING. STRONG
AND ERRATIC WIND TO 45 KTS WILL BE POSSIBLE WITH THUNDERSTORM
ACTIVITY IN THESE AREAS...AND MAY IMPACT KCPR...KJAC...KBPI AND
KPNA. WEAKER WINDS WITH GUSTS UP TO 40 KTS WILL BE POSSIBLE
ELSEWHERE. SMALL HAIL AND BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH STORM ACTIVITY TODAY. STORM ACTIVITY MAY BRING
PERIODS OF MVFR CONDITIONS. A LULL IN SHOWER ACTIVITY WILL BE FOUND
OVER THE SOUTHERN HALF OF THE STATE BETWEEN 12Z AND 18Z
THURSDAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AFTER
18Z. MVFR CONDITIONS WILL AGAIN BE POSSIBLE IN SHOWER AND
THUNDERSTORM ENVIRONMENTS. MOUNTAIN TOPS WILL HAVE PERIODS OF BEING
OBSCURED IN LOW CLOUDS...AND STRONGER TURBULENCE WILL BE FOUND IN
THUNDERSTORM ENVIRONMENTS.

HYDROLOGY...
STRONG THUNDERSTORMS MAY LEAD TO FLASH FLOODING ACROSS MUCH OF
NORTH CENTRAL WYOMING THROUGH TONIGHT WITH A FEW STRONGER STORMS
EXTENDING SOUTH INTO CENTRAL WYOMING. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL EXIST THROUGH THURSDAY WITH THE STRONGEST
STORMS THROUGH TONIGHT. NEW RAINFALL OF ONE HALF TO INCH INCH IS
POSSIBLE ACROSS THE NORTH TONIGHT WITH LOCALLY HIGHER AMOUNTS. THE
CENTRAL SECTIONS MAY SEE ONE QUARTER TO ONE HALF INCH WITH LOCAL
AMOUNTS UP TO AN INCH. FRIDAY WILL BE DRIER WITH A FEW LATE DAY
STORMS OVER THE NORTHWEST MOUNTAINS. SCATTERED LATE DAY
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND IN THE MOUNTAINS WITH
ISOLATED STORMS ELSEWHERE. TEMPERATURES WILL BE COOL THROUGH
FRIDAY WITH MORE SEASONABLE WEATHER OVER THE WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT WYZ002>011-016.

FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BRANHAM
HYDROLOGY...SKRBAC
Hazardous weather outlook, Jun 8, 2:43 PM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU JUN 9 2011

WYZ001>020-022>030-091100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU JUN 9 2011

...AREAL FLOOD WARNING ACROSS STAR VALLEY FOR THE SALT RIVER AND
ITS TRIBUTARIES THROUGH THURSDAY AFTERNOON...

...FLOOD ADVISORY IN EFFECT FOR YELLOWSTONE NATIONAL PARK AND
EXTREME NORTHWEST TETON COUNTY THROUGH WEDNESDAY EVENING...

...FLOOD WATCH FOR NATRONA COUNTY THROUGH NEXT TUESDAY MORNING...

...FLASH FLOOD WATCH FOR MUCH OF NORTH CENTRAL WYOMING THROUGH
TONIGHT.

...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS NATRONA AND
SOUTHERN JOHNSON COUNTIES THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY DEVELOP ACROSS NORTH
CENTRAL AND CENTRAL WYOMING THROUGH TONIGHT. THE PRIMARY HAZARDS WILL
BE LARGE HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY STRONG
DAMAGING WINDS. VERY HEAVY RAIN COULD CAUSE FLASH FLOODING. THE
STORMS COULD TRAIN OVER AREAS THAT HAVE ELEVATED STREAMFLOW DUE TO
RECENT SNOWMELT.

THUNDERSTORMS WILL ALSO OCCUR ACROSS WESTERN WYOMING IN ADVANCE OF
THE NEXT STORM SYSTEM. THE THREAT OF THUNDERSTORMS WILL COVER MUCH OF
CENTRAL AND WESTERN WYOMING TODAY AND THURSDAY WITH THE POTENTIAL FOR
SOME LOCALIZED FLOODING CONCERNS DUE TO HEAVY RAIN ON THE RECORD
SNOWPACK IN ISOLATED LOCATIONS.

CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA.
PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT
RIVER AND STREAM INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
AREA THROUGH THURSDAY NIGHT...ESPECIALLY OVER THE NORTHERN...TWO
THIRDS OF THE AREA.  ADDITIONAL RUNOFF FROM THIS PRECIPITATION COULD
RESULT IN MORE CREEK AND RIVER RISES...AND THE POSSIBILITY OF SOME
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 8, 4:31 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
531 PM MDT WED JUN 8 2011

WYZ005-007-090015-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
531 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH OUT OF FREMONT
COUNTY AND INTO HOT SPRINGS THROUGH 630 PM. THE FIRST LINE OF
STORMS WILL AFFECT THE AREA ACROSS EASTERN HOT SPRINGS COUNTY FROM
NEAR THERMOPOLIS AND THE WIND RIVER CANYON EASTWARD. PEA SIZE HAIL
...HEAVY RAIN...GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE
EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE
AREA.

SKRBAC
Special weather statement, Jun 8, 4:32 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
532 PM MDT WED JUN 8 2011

WYZ005>007-017-090015-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY-
532 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...CENTRAL HOT
SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 615 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS IN THE WIND RIVER CANYON MOVING
NORTH AT 25 MPH.

PEA SIZED HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH
THESE THUNDERSTORMS. THE HAIL MAY COVER THE GROUND IN A SHORT PERIOD
OF TIME. RAINFALL OF ONE-QUARTER TO ONE-HALF INCH IS EXPECTED.

THIS STORM WILL BE NEAR...
THERMOPOLIS AROUND 555 PM MDT.
LUCERNE AROUND 610 PM MDT.
KIRBY AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. SLOW DOWN WHEN DRIVING THROUGH AREAS WHERE HAIL
COVERS THE ROAD OR WHERE PONDING OF WATER OCCURS. HIGHWAY 789 WILL
BE IMPACTED BY THESE STORMS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4389 10837 4383 10788 4332 10805 4333 10841
TIME...MOT...LOC 2330Z 192DEG 23KT 4347 10819

JONES
Special weather statement, Jun 8, 4:51 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT WED JUN 8 2011

WYZ007-009-017-019-020-090030-
BIGHORN MOUNTAINS SOUTHEAST WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS
WY-WIND RIVER BASIN WY-
551 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NATRONA COUNTY UNTIL
630 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ERVAY...OR 18 MILES SOUTH OF
HILAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. A QUICK ONE-HALF INCH OF RAIN WILL LIKELY
ACCUMULATE IN ABOUT 20 TO 30 MINUTES.

THIS STORM WILL BE NEAR...
HIGHWAY 20/26 BETWEEN HILAND AND WALTMAN AROUND 625 PM MDT.

THIS AREA INCLUDES THE WALTMAN REST AREA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. MOTORISTS ON HIGHWAY 20/26 SHOULD PREPARE FOR
PONDING OF WATER ON THE ROADWAY ALONG WITH PEA SIZED HAIL COVERING
THE ROAD IN SPOTS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4332 10751 4313 10688 4270 10731 4279 10753
TIME...MOT...LOC 2348Z 214DEG 24KT 4286 10742

JONES
Special weather statement, Jun 8, 5:16 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT WED JUN 8 2011

WYZ005-006-090100-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
616 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS
HOT SPRINGS COUNTY AND INTO WASHAKIE COUNTY THROUGH 700 PM. PEA SIZE
HAIL...BRIEF HEAVY RAIN OF AROUND ONE-QUARTER INCH...AND FREQUENT
LIGHTNING CAN BE EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS
APPROACH YOUR LOCATION. IMPACTED LOCATIONS INCLUDE KIRBY...
WINCHESTER...AND COTTONWOOD CREEK.

CNJ
Special weather statement, Jun 8, 5:52 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
652 PM MDT WED JUN 8 2011

WYZ026>028-090200-
ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY-
UPPER GREEN RIVER BASIN-
652 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS
THE SOUTHERN LINCOLN COUNTY...WESTERN SWEETWATER COUNTY...AND
THE UPPER GREEN RIVER BASIN THROUGH 800 PM. HALF INCH HAIL...FREQUENT
LIGHTNING...AND GUSTY WIND TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IMPACTED LOCATIONS INCLUDE FARSON AND US HIGHWAY 101 BETWEEN EDEN AND
PINEDALE AND THE FONTENELLE RESERVOIR.

DSB
Special weather statement, Jun 8, 5:54 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
654 PM MDT WED JUN 8 2011

WYZ014-015-018-019-090145-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
654 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SWEETWATER AND
SOUTHERN FREMONT COUNTIES UNTIL 745 PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF OREGON BUTTES...OR 37 MILES SOUTH
OF LANDER...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SOUTH PASS CITY AROUND 715 PM MDT.
ATLANTIC CITY AROUND 725 PM MDT.
STATE HWY 28 MILE MARKER 60 AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4270 10870 4258 10828 4220 10862 4226 10884
TIME...MOT...LOC 0054Z 201DEG 19KT 4232 10868

BERC

The radar

The Riverton/Lander radar (KRIW), 152 km away, was scanning. The volume nearest the first event began at 01:09 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Natrona

When
June 8, 6:10 PM MST to 6:12 PM MST
Where
Natrona County, 7.13 mi NW of Mills
Reported by
Law Enforcement
Coordinates
42.912, -106.615

Natrona County Dispatch forwarded two reports of funnel clouds west of Casper. Several other reports of cloud rotation were received.

Hail, Natrona

When
June 8, 6:15 PM MST to 6:20 PM MST
Where
Natrona County, Natrona
Measured
1 in hail
Reported by
Public
Coordinates
43.030, -106.820

A strong thunderstorm moved northeast across U.S. Highway 20/26 producing quarter sized hail at Natrona.

Hail, Natrona

When
June 8, 6:37 PM MST
Where
Natrona County, (Cpr)natrona Co Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
42.900, -106.470

A local television meteorologist submitted a firsthand report of 1.25 inch diameter hail near the Casper/Natrona County International Airport.

Hail, Natrona

When
June 8, 6:45 PM MST to 6:55 PM MST
Where
Natrona County, 2 mi N of Bar Nunn
Measured
2 in hail
Reported by
NWS Employee
Coordinates
42.929, -106.340

An off-duty NWS employee and the public each reported two inch diameter hail on Interstate 25 at milepost 195 north of Bar Nunn.

Hail, Natrona

When
June 8, 9:45 PM MST
Where
Natrona County, 9.62 mi S of Columbine
Measured
1 in hail
Reported by
Public
Coordinates
43.233, -106.312

A strong thunderstorm moved across northern Natrona County producing quarter sized hail at the Teapot Ranch.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326645, 314337, 314341, 314339, 314342.